MAUDE Adverse Event Report: SYNTHES GMBH GUIDE WIRE 3.2MM FOR PFNA BLADE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDE WIRE 3.2MM FOR PFNA BLADE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 356.830
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent open reduction/internal fixation surgery with the guide wire.When the surgeon inserted a blade, the guide wire penetrated the femoral head and also penetrated the acetabulum.After inserting the blade, the surgeon removed the guide wire, but the tip of the guide wire broke off and remained in the body.After the orif surgery was closed, at the senior surgeon¿s discretion, another surgeon was contacted, and this surgeon performed a laparotomy and removed the tip of the guidewire from the acetabular side.This was successfully removed without any damage to any organs.The surgery was prolonged by more than 120 minutes.The surgeon opined that the blade had been inserted without checking the images, which delayed the detection of the guidewire perforation.This report involves one guide wire 3.2mm for pfna blade.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that guidewire ø3.2 f/pfna blade had broken from the distal section of the rod, approximately 5.5 cm below the threaded tip.The fracture presents characteristic hints of unilateral and flexural stresses that might have been present during the extraction process.According to the femoral neck system surgical technique: "monitor the position of the wire during insertion and confirm the final position using the image intensifier.Over inserting guide wires could lead to damage to vital organs".The breakage condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces during insertion process.As it was reported that the guidewire ø3.2 f/pfna blade was over inserted.Ensuring proper handling of the device is recommended to avoid breakage in-situ.A dimensional inspection for the guidewire ø3.2 f/pfna blade was unable to be performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the guidewire ø3.2 f/pfna blade would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a device history part #: 356.830 lot #: 4554p28 manufacturing site: balsthal release to warehouse date: 15.03.2023.A manufacturing record evaluation was performed for the finished device 356.830 lot #4554p28, and a reference to a non-conformance was found.The found non-conformance was created to correct the non-ppe documents in the routers at hägendorf and balsthal sites.This is not related to any manufacturing defect for device 356.830 lot #4554p28, and not related to the complaint condition described.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE WIRE 3.2MM FOR PFNA BLADE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
BALSTHAL
dornacherstrasse 20
balsthal CO 4710
SZ   4710
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17746219
Report Number8030965-2023-11573
Device Sequence Number14818038
Product Code FZX
UDI-Device Identifier10886982195623
UDI-Public(01)10886982195623
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.830
Device Lot Number4554P28
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer09/25/2023
11/09/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/11/2023
11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale